Cocaine overdoses are a serious problem in the US and are responsible for more than 100,000 emergency room visits per year (Medscape). Some people have even been known to die from this. That’s why it’s so important for people to seek out cocaine overdose symptoms treatment as soon as they realize that something is wrong. Take a wait-and-see approach and things can go very wrong very quickly.
Why does Cocaine Overdose Occur?
Perhaps one of the reasons there are so many overdoses is because cocaine is not dose-specific, meaning, even a small amount can be dangerous (MethOID). You might take the same amount on several different occasions, but for whatever reason, the effect it has may be much stronger than another time, and you overdose.When are people at the highest risk of overdosing? The riskiest way of administering cocaine is by injection. The next is smoking, followed by intranasal use – snorting cocaine. And, of course, using other drugs in conjunction with cocaine will also increase your chances of unpleasant symptoms and potentially even an overdose.
Recognizing the Symptoms of Cocaine Overdose
If you notice or suspect someone may be suffering from a cocaine overdose, it is important to get them medical attention as quickly as possible to avoid fatal consequences. But how can you recognize that someone needs cocaine overdose treatment?
Look for some of the many common physical and psychological symptoms such as:
- cardiac arrhythmias
- an inability to breathe
- bleeding in the brain
- kidney failure
- nausea and vomiting
- pain in the chest
- an increase in the heart rate
- an increased body temperature
- inconsistencies in breathing
- extreme anxiety, paranoia, and agitation
Read more: Cocaine Treatment Rehab
Not all of these symptoms need to be present to indicate a cocaine overdose, and if you suspect that someone you know has overdosed, you should take them to a hospital.
Cocaine Overdose Treatment
Once the person suffering from a cocaine overdose has been admitted to a medical facility, they may be treated with nitroglycerin, sedatives, and blood-pressure medication. An anesthetic may be used to restore strength to a person’s cardiovascular system (Science Daily).
Many people who have overdosed and receive medical attention respond well because cocaine’s chemical effects are short-lived. Of course, this does not mean that it is worth it to put yourself in a position where you may need cocaine overdose symptoms treatment.
Whatever path to recovery you choose, our staff has access to hundreds of treatment centers to assure the best personalized treatment for you, then with continued follow up to help you make the transition to sober living as seamless as possible.
Our trained staff of professionals are qualified to help you assess what type of treatment will be the best fit to ensure you or your loved one gets the help you need.
But how does one go about finding the right program?
If this all looks very overwhelming....it is! But that's what we are here for. Call us at 888-205-8608 and we can help make this process much easier. We will narrow down all of these aspects and find the best program for you or your loved one with all your concerns considered. It's as simple as making that first call. And the best part is that we are a free service. The road to recovery starts here!
We are a free service